Alert archive / Minnesota / River Flood Warnings in 2010
River Flood Warning 33, NWS Twin Cities, MN
NWS Twin Cities, MN issued this river flood warning at Sep 17, 2010, 1:06 PM CDT for Blue Earth County, Brown County, Nicollet County, Minnesota. It took effect at Sep 20, 2010, 5:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 17, 2010, 1:06 PM CDT (18:06 UTC)
- In effect from
- Sep 20, 2010, 5:00 PM CDT
- Expired
- Sep 20, 2010, 10:29 AM CDT
- In force
- Issued by
- NWS Twin Cities, MN
- Flood severity
- Minor
Counties Blue Earth County, MN, Brown County, MN, Nicollet County, MN
The radar
The Minneapolis radar (KMPX), 94 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Minnesota River at New Ulm (NULM5).
- Action stage
- 796 ft
- Minor stage
- 800 ft
- Moderate stage
- 804 ft
- Major stage
- 806 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05316770, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
217 WGUS43 KMPX 171806 FLWMPX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 106 PM CDT FRI SEP 17 2010 ...THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA... MINNESOTA RIVER AT NEW ULM AFFECTING BLUE EARTH...BROWN AND NICOLLET COUNTIES .THIS RIVER FORECAST IS BASED ON OBSERVED PRECIPITATION OF BETWEEN 1 AND 2.5 INCHES OVER A BROAD AREA IN THE PAST 48 HOURS. NO NEW PRECIPITATION IS FORECAST OVER THE NEXT 48 HOURS. ALTHOUGH NO NEW RAIN IS EXPECTED OVER THE NEXT 48 HOURS...MUCH OF THE RAINFALL THAT OCCURRED ON WEDNESDAY IS WORKING ITS WAY THROUGH THE SMALLER STREAMS AND CREEKS AND WILL EVENTUALLY REACH THE MINNESOTA RIVER. THE FLOOD WATCH IS BEING UPGRADED TO A FLOOD WARNING DUE TO INCREASED CONFIDENCE IN THE FORECAST. UPSTREAM...THE REDWOOD RIVER AT REDWOOD FALLS HAS CRESTED AND WILL SLOWLY RECEDE OVER THE NEXT FEW DAYS. THE CREST IN THE REDWOOD RIVER HAS PROVIDED FURTHER INFORMATION REGARDING THE TIMING OF THE CREST MOVING DOWNSTREAM TOWARD THE MINNESOTA RIVER AND NEW ULM. FORECAST CONFIDENCE HAS INCREASED WITH THIS INFORMATION. AS THE CREST IN THE MINNESOTA RIVER APPROACHES NEW ULM...RIVER LEVELS ARE FORECAST TO REACH FLOOD STAGE. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION AND ISSUE FOLLOWUP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST INFORMATION CONCERNING THIS FLOOD EVENT. && MNC013-015-103-190006- /O.NEW.KMPX.FL.W.0033.100920T2200Z-100925T0000Z/ /NULM5.1.ER.100920T2200Z.100921T1800Z.100923T1200Z.NO/ 106 PM CDT FRI SEP 17 2010 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WARNING FOR THE MINNESOTA RIVER AT NEW ULM. * FROM MONDAY AFTERNOON TO FRIDAY SEPTEMBER 24. * AT 8:15 AM FRIDAY THE STAGE WAS 792.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 796.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 796.5 FEET BY TUESDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING. * IMPACT...AT 795.0 FEET...FLOOD WATERS BEGIN TO IMPACT THE ACCESS ROADS IN THE FLOODPLAIN. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 796.5 FEET ON MAR 19 1973. $$
3 follow-up statements
865 WGUS83 KMPX 181507 FLSMPX FLOOD STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1006 AM CDT SAT SEP 18 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA... MINNESOTA RIVER AT NEW ULM AFFECTING BLUE EARTH...BROWN AND NICOLLET COUNTIES .OVERVIEW... .THIS RIVER FORECAST IS BASED ON OBSERVED PRECIPITATION OF BETWEEN 1 AND 2.5 INCHES OVER A BROAD AREA IN THE PAST WEEK. NO NEW PRECIPITATION IS FORECAST UNTIL SUNDAY NIGHT. MUCH OF THE RAINFALL THAT OCCURRED ON WEDNESDAY IS WORKING ITS WAY THROUGH THE SMALLER STREAMS AND CREEKS AND WILL EVENTUALLY REACH THE MINNESOTA RIVER. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE FOLLOWUP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST INFORMATION CONCERNING THIS FLOOD EVENT. && MNC013-015-103-192106- /O.EXT.KMPX.FL.W.0033.100921T0000Z-100925T1200Z/ /NULM5.1.ER.100921T0000Z.100922T0000Z.100924T0000Z.NO/ 1006 AM CDT SAT SEP 18 2010 THE FLOOD WARNING CONTINUES FOR THE MINNESOTA RIVER AT NEW ULM. * AT 7:30 AM SATURDAY THE STAGE WAS 792.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 796.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY EVENING AND CONTINUE TO RISE TO NEAR 796.5 FEET BY TUESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING. * IMPACT...AT 795.0 FEET...FLOOD WATERS BEGIN TO IMPACT THE ACCESS ROADS IN THE FLOODPLAIN. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 798.3 FEET ON APR 4 1998. $$
863 WGUS83 KMPX 191359 FLSMPX FLOOD STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 859 AM CDT SUN SEP 19 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA... MINNESOTA RIVER AT NEW ULM AFFECTING BLUE EARTH...BROWN AND NICOLLET COUNTIES .OVERVIEW... .THIS RIVER FORECAST IS BASED ON OBSERVED PRECIPITATION OF BETWEEN 1 AND 2.5 INCHES OVER A BROAD AREA IN THE PAST WEEK...AND NEW PRECIPITATION THAT IS FORECAST THROUGH MONDAY MORING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST INFORMATION CONCERNING THIS FLOOD EVENT. && MNC013-015-103-201959- /O.EXT.KMPX.FL.W.0033.100920T2200Z-100925T2100Z/ /NULM5.1.ER.100920T2200Z.100922T0000Z.100924T0900Z.NO/ 859 AM CDT SUN SEP 19 2010 THE FLOOD WARNING CONTINUES FOR THE MINNESOTA RIVER AT NEW ULM. * AT 7:30 AM SUNDAY THE STAGE WAS 793.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 796.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND CONTINUE TO RISE TO NEAR 796.5 FEET BY TUESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING. * IMPACT...AT 795.0 FEET...FLOOD WATERS BEGIN TO IMPACT THE ACCESS ROADS IN THE FLOODPLAIN. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 798.3 FEET ON APR 4 1998. $$
441 WGUS83 KMPX 201529 FLSMPX FLOOD STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1029 AM CDT MON SEP 20 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MINNESOTA... MINNESOTA RIVER AT NEW ULM AFFECTING BLUE EARTH...BROWN AND NICOLLET COUNTIES .OVERVIEW... THE RIVER IS EXPECTED TO CREST BELOW FLOOD STAGE WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST INFORMATION CONCERNING THIS FLOOD EVENT. && MNC013-015-103-201559- /O.CAN.KMPX.FL.W.0033.000000T0000Z-100925T2100Z/ /NULM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1029 AM CDT MON SEP 20 2010 THE FLOOD WARNING IS CANCELLED FOR THE MINNESOTA RIVER AT NEW ULM. * AT 7:30 AM MONDAY THE STAGE WAS 793.6 FEET. * FLOOD STAGE IS 796.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 795.5 FEET WEDNESDAY EVENING. * IMPACT...AT 795.0 FEET...FLOOD WATERS BEGIN TO IMPACT THE ACCESS ROADS IN THE FLOODPLAIN. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this river flood warning went out at Sep 17, 12:40 PM CDT, 26 minutes earlier.
Area forecast discussion, Sep 17, 12:40 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1240 PM CDT FRI SEP 17 2010 .UPDATED FOR 18Z AVIATION DISCUSSION BELOW... .DISCUSSION... SIG SHORT WAVE MOVING RATHER RAPIDLY EAST AT AROUND 40 KNOTS WITH THE BEST FORCING JUST NORTH OF OUR AREA...BUT THERE IS AN AREA OF LAYER 850-700 THETA E ADVECTION LAGGING BACK INTO CENTRAL MN. BAND OF MID LEVEL CLOUDS EXTENDING BACK INTO SD ALONG A MID LEVEL TEMP GRADIENT SUGGESTED BY THE LATEST RUC. WILL KEEP A CHANCE OF SHOWERS MAINLY INTO WEST CENTRAL WI THIS MORNING BUT TH ABOVE MENTIONED RUC TRENDS ARGUES FOR A SLIGHT CHANCE OVER SOUTH CENTRAL MN. THE MID LEVEL LEVEL INSTABILITY GRADIENT HANGS UP JUST SE OF THE AREA THIS EVENING INTO SATURDAY...SO HAVE KEPT THE SMALL CHANCE OF SHRA/THUNDER IN THE FAR SOUTH. MODELS HAVE BEEN TRENDING SOUTH WITH THIS DEVELOPMENT THE LAST COUPLE OF RUNS. THE RIGHT ENTRANCE REGION OF THE JET WILL KEEP CLOUDS ON THE THICKER SIDE OVER MUCH OF THE AREA INTO SATURDAY...BUT THERE MAY BE A PERIOD OF SUN FOR A TIME IN THE SUBSIDENCE BEHIND THE WAVE THIS MORNING. THE SURFACE HIGH BUILDS MORE STRONGLY INTO THE AREAS LATER SATURDAY INTO SUNDAY. THE STRONG WEST FLOW MAY NOT ALLOW THE MID AND HIGH CLOUDS CLOUDS TO THIN OUT ENOUGH...BUT THERE MAY A CHANCE OF FROST SUNDAY MORNING IN A FEW AREAS OF CENTRAL MN AND WEST CENTRAL WI. WILL LET LATER SHIFTS MONITOR THE TRENDS FOR THIS POSSIBILITY. A STRONG WARM FRONT IS FORECAST TO DEVELOP SUNDAY NIGHT AND MONDAY BUT THE PRECIPITABLE WATER IS NOT TOO IMPRESSIVE INITIALLY AND WARM MID LEVEL TEMPS SURGE NE RATHER RAPIDLY...WITH THE BETTER CHANCE OF PRECIP TO OUR NORTH. THE BETTER CHANCE OF STORMS MAY BE WITH THE COLD FRONT MONDAY NIGHT. THE ECMWF HAS BEEN CONSISTENT WITH THIS TREND THE LAST COUPLE OF RUNS. THE NEXT SYSTEM ABOUT THURSDAY...LOOKS MORE IMPRESSIVE FOR ACTIVE WEATHER WITH THE WARM FRONT. IT LOOKS SIMILAR TO THE SYSTEM ON WEDNESDAY OF THIS WEEK. && .AVIATION.../18Z TAF ISSUANCE/ IFR TO LOW END MVFR CIGS MOVES ACROSS NORTHERN PORTION OF TAF AREA THIS MORNING. FINALLY WORKED SFC CDFNT THROUGH MUCH OF THE AREA...CLOSE TO A KOEO-KMSP-KJYG LINE AS OF 1730Z. THIS SHOULD CONTINUE TO TREK SOUTHEAST ABOUT 17KTS OR SO AND EXIT INTO WI/EXTREME SE MN BEFORE ANY REDEVELOPMENT OCCURS. THEREFORE...ANTICIPATE TO GO CONVECTION FREE THROUGH THE TAF PERIOD. MAY BE A BAND OF MID LEVEL -RA/SPRINKLES THAT WORKS ACROSS CENTRAL MN AND WC WI DURING THE EVENING...DROPPING SOUTH AFTER 06Z. WILL MENTION VCSH WITH THIS AT KAXN/KSTC FOR NOW. LATER FCSTS MAY HAVE TO SHIFT THIS FARTHER SOUTH OVERNIGHT. THIS SHOULD MOVE THROUGH THE AREA EARLY SAT MORNING...WITH PERHAPS SOME REMAINING CIRRUS OR FEW CU DEVELOPING IN THE MORNING...MAINLY OVER EASTERN AREAS. N-NW FLOW THIS EVENING BECOMING MORE NORTHEAST DURING THE DAY SAT. SHOULD REMAIN AOB 10 KTS HOWEVER. KMSP...LOWER MVFR CEILINGS WILL LIKELY LIFT DURING THE AFTERNOON AS DRIER AIR WORKS INTO THE AREA WITH PASSAGE OF THE CD FNT. SHOULD SEE CIGS LIFTING TO AROUND 3500 FEET LATE AFTERNOON. THEN MID CLOUDS SHOULD WORK BACK INTO THE REGION THIS EVENING AS UPPER TROUGH SWIGS THROUGH. MAY SEE SOME -RA/SPRINKLES THAT MOVE ACROSS THE REGION...MAINLY AFTER 06Z PERIOD. THIS SHOULD DROP SOUTH OVER THE AREA THROUGH ABOUT MID MORNING SATURDAY...WITH CLEARING SKY THEREAFTER. NORTHWEST TO NORTH WINDS DURING TAF PERIOD REMAIN AOB 10KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/DWE
Hazardous weather outlook, Sep 17, 10:58 AM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1058 AM CDT FRI SEP 17 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 181200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1058 AM CDT FRI SEP 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA FROM SUNDAY NIGHT THROUGH TUESDAY...AND OVER SOUTHERN MINNESOTA AGAIN ON THURSDAY. SEVERE WEATHER POTENTIAL IS UNCERTAIN AT THIS TIME. RUNOFF FROM THE RAINFALL FROM THE PAST COUPLE OF DAYS WILL CAUSE SOME RISES ON RIVER SYSTEMS IN AND AROUND THE MINNESOTA RIVER VALLEY INTO EARLY NEXT WEEK. THIS INCLUDES RIVER LEVELS RISING TO NEAR OR ABOVE FLOOD STAGE ON THE REDWOOD RIVER AT REDWOOD FALLS...AND THE MINNESOTA RIVER AT NEW ULM. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
River Flood Warnings in Minnesota, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.